Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 539, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 2, 2008, 4:08 PM CDT for Bradley County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2008, 4:08 PM CDT (21:08 UTC)
- Expired
- Aug 2, 2008, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1998 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:30 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 2, 1:30 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SAT AUG 2 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MAIN CONCERN WITH THIS FORECAST IS THE HEAT...AND EXPANDED HEAT ADVISORY EARLIER TO INCLUDE ALL COUNTIES. WITH HIGHS CONTINUING TO RISE A COUPLE OF DEGREES EACH DAY...AND DEW POINTS REMAINING IN THE LOWER 70S...HAVE DECIDED TO EXTEND HEAT ADVISORY THROUGH TUESDAY. WITH THE STRONG HIGH PRESSURE REMAINING OVER THE AREA...DRY CONDITIONS WILL CONTINUE. WILL SEE SOME AFTERNOON CUMULUS DEVELOPMENT...BUT THAT WILL BE ABOUT IT. MAY SEE SOME ISOLATED CONVECTION DEVELOP DUE TO THE EXTREME TEMPERATURES LATER IN THE SHORT TERM...BUT NOT ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME. FOR THE MOST PART...WENT A FEW DEGREES BELOW GUIDANCE FOR AFTERNOON HIGHS...AS MAV HAS BEEN RUNNING TOO WARM LATELY...AND ALSO TWEAKED FOR LOCAL EFFECTS. READINGS WILL ONLY FALL INTO THE MID 70S OVERNIGHT...WHICH WILL NOT PROVIDE MUCH RELIEF FROM THE HEAT. && .LONG TERM...WEDNESDAY THROUGH SATURDAY RIDGE LOOKS LIKE IT WILL START TO SHOW SIGNS OF BREAKING DOWN AROUND MID TO LATE IN THE WEEK. THIS WILL ALLOW A FRONT TO MOVE DOWN FROM THE PLAINS AND CLOSE TO THE AREA. FRONT COULD AT LEAST MOVE INTO NORTHERN ARKANSAS BY THE END OF THE WEEK...AND MAY STALL OUT SOMEWHERE OVER THE REGION. PRESENCE OF THE BOUNDARY WILL ALLOW FOR SMALL RAIN CHANCES TO ENTER BACK INTO THE FORECAST. THIS FAR OUT... CONFIDENCE IN THIS SCENARIO ISN/T THAT GREAT...GIVEN STRENGTH OF THE UPPER RIDGE IN PLACE. AS FAR AS FORECAST TEMPERATURES GO...GFS MOS NUMBERS SEEM A BIT TOO HOT...SO TENDED TO GO A LITTLE BELOW THOSE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 73 101 74 101 / 10 0 0 0 CAMDEN AR 75 104 77 104 / 10 0 0 0 HARRISON AR 71 100 73 101 / 0 0 0 0 HOT SPRINGS AR 74 104 77 105 / 10 0 0 0 LITTLE ROCK AR 75 103 76 103 / 10 0 0 0 MONTICELLO AR 75 103 77 103 / 10 0 0 0 MOUNT IDA AR 73 105 76 105 / 0 0 0 0 MOUNTAIN HOME AR 71 101 73 101 / 0 0 0 0 NEWPORT AR 74 100 74 101 / 10 0 0 0 PINE BLUFF AR 76 103 77 103 / 10 0 0 0 RUSSELLVILLE AR 72 103 75 104 / 0 0 0 0 SEARCY AR 74 101 75 102 / 10 0 0 0 STUTTGART AR 76 102 76 102 / 10 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...58 / LONG TERM...57
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 2 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL HIGH PRESSURE WILL BE THE DOMINATE WEATHER FEATURE THROUGH TONIGHT WITH MORE HOT AND HUMID WEATHER EXPECTED. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. ALSO...OVERNIGHT LOWS WILL NOT COOL OFF THAT MUCH...AND WILL NOT BRING MUCH RELIEF FROM THE HEAT. AS SUCH...A HEAT ADVISORY REMAINS IN EFFECT FOR ALL BUT THE FAR NORTHWEST COUNTIES. EVEN THOUGH THE FAR NORTHWEST COUNTIES ARE CURRENTLY NOT UNDER A HEAT ADVISORY...HEAT INDICES WILL STILL EXCEED THE CENTURY MARK THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UPPER LEVEL HIGH PRESSURE WILL REMAIN PARKED OVER THE AREA THROUGH MONDAY WITH THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY CONTINUING. THE HEAT ADVISORY CURRENTLY IN EFFECT WILL CONTINUE THROUGH MONDAY NIGHT...AS HEAT INDEX VALUES WILL REMAIN IN THE 105 TO 110 DEGREE RANGE. IT IS POSSIBLE THAT THE HEAT ADVISORY WILL NEED TO BE EXTENDED BEYOND MONDAY AS THE HIGH PRESSURE WILL REMAIN OVER THE AREA. SOME RELIEF IS SEEN TOWARDS THE MIDDLE TO THE END OF NEXT WEEK AS THE UPPER LEVEL RIDGE IS EXPECTED TO FLATTEN OUT SOMEWHAT. A FRONTAL BOUNDARY IS EXPECTED TO APPROACH NORTHERN ARKANSAS AROUND THURSDAY BUT WILL ONLY BRING A SLIGHT CHANCE OF RAIN WITH IT. WHILE RAINFALL WILL BE SCARCE...TEMPERATURES ARE EXPECTED TO RETURN TO NEAR NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 47 min |
| Aug 2, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 47 min |
| Aug 2, 4:17 PM CDT | Flash Flood Warning | LZK | Dallas, Hot Spring | 118 min |
| Aug 2, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant | 49 min |
| Aug 2, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 45 min |
| Aug 2, 4:36 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 39 min |
| Aug 2, 4:36 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 39 min |
| Aug 2, 4:38 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 52 min |
| Aug 2, 4:59 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 46 min |
| Aug 2, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 45 min |
| Aug 2, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 45 min |
| Aug 2, 5:18 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 27 min |
| Aug 2, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 49 min |
| Aug 2, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 42 min |
| Aug 2, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 38 min |
| Aug 2, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 48 min |
| Aug 2, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.